Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 29, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 26, 2016, 1:07 PM CDT for Brazos County, Grimes County, Madison County, Texas. It was in force for 113 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 1:07 PM CDT (18:07 UTC)
- Expired
- May 26, 2016, 3:00 PM CDT
- In force
- 113 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brazos County, TX, Grimes County, TX, Madison County, TX
The radar
The Ft Hood radar (KGRK), 111 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 1:50 PM CDT | FLASH FLOOD | 4 Ene Wixon Valley, TX | US 190 THROUGH KURTEN HAS FLOODED SECTIONS. |
| May 26, 2:50 PM CDT | FLASH FLOOD | Bryan, TX | TENNESEE ROAD IN NORTH BRYAN IS FLOODED AND IMPASSABLE. |
| May 26, 3:00 PM CDT | FLASH FLOOD | Bryan, TX | VILLA MARIA BETWEEN CAVITT AND TEXAS IS IMPASSABLE DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3416 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted.
764
WGUS54 KHGX 261807
FFWHGX
TXC041-185-313-262000-
/O.NEW.KHGX.FF.W.0029.160526T1807Z-160526T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
107 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN GRIMES COUNTY IN SOUTHEASTERN TEXAS...
NORTHERN BRAZOS COUNTY IN SOUTHEASTERN TEXAS...
SOUTHWESTERN MADISON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 300 PM CDT
* AT 106 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTHWESTERN COLLEGE STATION...BRYAN...KURTEN...WIXON VALLEY...IOLA AND
NORTH ZULCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3081 9589 3059 9639 3073 9649 3075 9645
3089 9636 3097 9626 3099 9617 3102 9612
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 10:04 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 26, 10:04 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1004 AM CDT THU MAY 26 2016
.DISCUSSION...
Activity moving in from the SW starting to get its act together
this morning as we are beginning to see some lightning with the
storms. Current grids look good - with highest pops over north-
ern counties and slightly lower closer to the coast. PWs around
2" already over the region along with increasing instability to
help things unsettled over SE TX these next couple of days. 41
&&
.PREV DISCUSSION...
Still looking for increasing rain chances across Southeast Texas
over the next two days as a series of disturbances move across the
state and help to ignite shower and thunderstorm development. Best
support/ lift/instability for possible strong/severe storms and
locally heavy rainfall still looks to be setting up across parts
of our western and northwestern counties. However, based on a
number of different scenarios being shown by the models, cannot
rule out some of this risk (especially the locally heavy rainfall)
spreading further to the east and south across the rest of our
area. The primary severe weather threats will be locally heavy
rainfall (and possible localized flooding) along with
strong/damaging winds, frequent lightning and large hail. Rainfall
totals for this Thursday-Friday event are expected to range from 1
to 2 inches in and around the coastal counties to 3 to 4 inches
across our northwestern and western counties. Locally higher
amounts will be possible area wide. Looks like less rain over the
Memorial holiday weekend with lower rain chances and warmer
temperatures. Look for mainly daytime 20% to 30% rain chances
during the first half of next week as weak upper level ridging
attempts to build into the state from the south. The next upper
level trough moving slowly eastward across the state during the
second half of the week has some potential to getting us back into
a wet pattern as we start the new month. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 82 73 82 71 88 / 70 50 70 50 40
Houston (IAH) 84 75 84 73 88 / 50 40 60 40 30
Galveston (GLS) 82 78 82 78 83 / 40 30 30 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Small Craft Advisory from 1 AM to 4 PM CDT Friday FOR THE
FOLLOWING ZONES: Coastal waters from Freeport to the
Matagorda Ship Channel out 20 NM...Coastal waters from High
Island to Freeport out 20 NM...Galveston Bay...Matagorda
Bay...Waters from Freeport to the Matagorda Ship Channel
from 20 to 60 NM...Waters from High Island to Freeport from
20 to 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION from 4 PM CDT this afternoon
through late tonight FOR THE FOLLOWING ZONES: Coastal
waters from Freeport to the Matagorda Ship Channel out 20
NM...Matagorda Bay...Waters from Freeport to the Matagorda
Ship Channel from 20 to 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION from 7 PM CDT this evening
through late tonight FOR THE FOLLOWING ZONES: Coastal
waters from High Island to Freeport out 20 NM...Galveston
Bay...Waters from High Island to Freeport from 20 to 60 NM.
&&Hazardous weather outlook, May 26, 4:48 AM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 448 AM CDT THU MAY 26 2016 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-271200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- COLORADO-FORT BEND-GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON- JACKSON-LIBERTY-MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK- SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- WHARTON- 448 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT LOOK FOR INCREASING SHOWER AND THUNDERSTORM COVERAGE AS A SERIES OF DISTURBANCES MOVE ACROSS THE AREA. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME STRONG OR SEVERE. LOCALLY HEAVY RAINFALL, STRONG WINDS, FREQUENT LIGHTNING AND HAIL WILL ALL BE POSSIBLE WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOOK FOR SHOWERS AND THUNDERSTORMS ON FRIDAY. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME STRONG OR SEVERE. LOCALLY HEAVY RAINFALL, STRONG WINDS, FREQUENT LIGHTNING AND HAIL WILL ALL BE POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY AND FRIDAY.
In the hours before
Special weather statement, May 26, 10:45 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1045 AM CDT THU MAY 26 2016 TXZ195>198-261630- GRIMES TX-BURLESON TX-WASHINGTON TX-BRAZOS TX- 1045 AM CDT THU MAY 26 2016 ...STRONG THUNDERSTORMS ACROSS SOUTHEASTERN BURLESON...NORTHEASTERN WASHINGTON...SOUTHERN GRIMES AND SOUTHEASTERN BRAZOS COUNTIES THROUGH 1130 AM CDT... AT 1044 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WASHINGTON...OR 11 MILES NORTHEAST OF BRENHAM... MOVING NORTHEAST AT 40 MPH. THE STORM WILL CONTAIN FREQUENT DANGEROUS LIGHTNING AND HEAVY DOWNPOURS WHICH MAY PRODUCE FLOODING OF POOR DRAINAGE AREAS. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLLEGE STATION...EASTERN BRYAN...NAVASOTA...WASHINGTON...WIXON VALLEY... MILLICAN...ANDERSON...WELLBORN...CARLOS...ROANS PRAIRIE AND INDEPENDENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3017 9622 3025 9640 3076 9631 3058 9584 TIME...MOT...LOC 1544Z 209DEG 35KT 3028 9627
Special weather statement, May 26, 11:36 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1136 AM CDT THU MAY 26 2016 TXZ195>198-261715- GRIMES TX-BURLESON TX-WASHINGTON TX-BRAZOS TX- 1136 AM CDT THU MAY 26 2016 ...STRONG THUNDERSTORMS ACROSS EASTERN BURLESON...NORTHEASTERN WASHINGTON...WEST CENTRAL GRIMES AND SOUTHEASTERN BRAZOS COUNTIES THROUGH 1215 PM CDT... AT 1135 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MILLICAN...OR 9 MILES NORTHWEST OF NAVASOTA...MOVING NORTHEAST AT 25 MPH. HEAVY DOWNPOURS MAY PRODUCE PONDING OF WATER ON ROADS AND FLOODING OF POOR DRAINAGE AREAS. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHEASTERN COLLEGE STATION...MILLICAN AND CARLOS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3037 9616 3042 9632 3065 9622 3055 9594 TIME...MOT...LOC 1635Z 218DEG 23KT 3049 9619
Special weather statement, May 26, 12:00 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1200 PM CDT THU MAY 26 2016
TXZ176-196-261745-
MADISON TX-BRAZOS TX-
1200 PM CDT THU MAY 26 2016
...STRONG THUNDERSTORMS ACROSS NORTHEASTERN BRAZOS AND CENTRAL
MADISON COUNTIES THROUGH 1245 PM CDT...
AT 1200 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTH OF KURTEN...OR 16 MILES WEST OF MADISONVILLE...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION WILL HAVE HEAVY DOWNPOURS AND FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
MADISONVILLE...NORMANGEE AND NORTH ZULCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3101 9573 3084 9617 3095 9628 3098 9623
3100 9617 3107 9605 3107 9601 3109 9598
3109 9578
TIME...MOT...LOC 1700Z 226DEG 25KT 3097 9618The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:53 AM CDT | Small Craft Advisory | HGX | 41 hr | |
| May 26, 10:45 AM CDT | Special Weather Statement | HGX | Brazos, Grimes | 45 min |
| May 26, 11:36 AM CDT | Special Weather Statement | HGX | Grimes | 39 min |
| May 26, 12:00 PM CDT | Special Weather Statement | HGX | Madison | 45 min |
| May 26, 12:27 PM CDT | Areal Flood Advisory | HGX | Brazos, Grimes, Madison | 63 min |
| May 26, 12:32 PM CDT | Tornado Warning | HGX | Brazos, Grimes, Madison | 28 min |
| May 26, 12:55 PM CDT | Tornado Warning | HGX | Brazos, Grimes, Madison | 35 min |
| May 26, 1:34 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison, Walker | 41 min |
| May 26, 1:47 PM CDT | Flash Flood Watch | HGX | Austin, Brazos, Burleson, Chambers, Colorado, Fort Bend and 13 more | 32 hr |
| May 26, 1:47 PM CDT | Tornado Warning | HGX | Grimes, Madison, Walker | 28 min |
| May 26, 2:12 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Houston, Madison, Trinity and 2 more | 3 hr |
| May 26, 2:22 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 23 min |
| May 26, 2:29 PM CDT | Tornado Warning | HGX | Brazos, Burleson, Grimes, Washington | 31 min |
| May 26, 2:54 PM CDT | Tornado Warning | HGX | Brazos, Burleson, Grimes, Waller, Washington | 36 min |
| May 26, 2:59 PM CDT | Flash Flood Warning | HGX | Brazos, Burleson, Grimes, Houston, Madison, Walker and 1 more | 3 hr |
| May 26, 3:14 PM CDT | Areal Flood Advisory | HGX | Austin, Brazos, Burleson, Grimes, Montgomery, Walker and 2 more | 2 hr |
| May 26, 3:26 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Harris, Montgomery, Waller, Washington | 34 min |
| May 26, 3:49 PM CDT | Flash Flood Warning | HGX | Austin, Brazos, Burleson, Grimes, Montgomery, Walker and 2 more | 2 hr |
| May 26, 3:57 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Harris, Montgomery, Waller | 33 min |
| May 26, 4:09 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Washington | 51 min |
| May 26, 4:16 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Harris, Waller, Washington | 29 min |
| May 26, 4:29 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Harris, Montgomery, San Jacinto, Walker, Waller | 46 min |
| May 26, 4:32 PM CDT | Areal Flood Advisory | HGX | Grimes, Harris, Montgomery, San Jacinto, Trinity, Walker and 1 more | 3 hr |
| May 26, 4:49 PM CDT | Flash Flood Warning | HGX | Grimes, Montgomery, San Jacinto, Waller | 3 hr |
| May 26, 5:01 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Waller, Washington | 44 min |
| May 26, 5:12 PM CDT | Areal Flood Advisory | HGX | Houston, Madison, Montgomery, Polk, San Jacinto, Trinity and 1 more | 3 hr |
| May 26, 5:19 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Washington | 26 min |
| May 26, 5:22 PM CDT | Special Weather Statement | HGX | Montgomery, San Jacinto | 38 min |
| May 26, 5:29 PM CDT | River Flood Warning | HGX | Burleson, Washington | 50 hr |
| May 26, 5:36 PM CDT | River Flood Warning | HGX | Madison, Walker | 65 hr |
| May 26, 5:41 PM CDT | River Flood Warning | HGX | Brazos, Grimes, Madison | 15 days |
| May 26, 5:44 PM CDT | Tornado Warning | HGX | Austin, Grimes, Waller, Washington | 31 min |
| May 26, 5:48 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery, San Jacinto | 27 min |
| May 26, 5:57 PM CDT | Flash Flood Warning | HGX | Austin, Brazos, Burleson, Grimes, Harris, Montgomery and 3 more | 3 hr |
| May 26, 6:02 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Houston, Madison, Walker | 3 hr |
| May 26, 6:08 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, San Jacinto | 37 min |
| May 26, 6:13 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Waller, Washington | 47 min |
| May 26, 6:16 PM CDT | Special Weather Statement | HGX | Montgomery, Waller | 44 min |
| May 26, 6:25 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Washington | 50 min |
| May 26, 6:39 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery, Polk, San Jacinto | 51 min |
| May 26, 6:46 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Harris, Liberty, Montgomery, Polk and 2 more | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.